Latest posts by techwriter (see all)
- Test Your Knowledge of 4 Basic Fonts – Drag & Drop - January 27, 2017
- How NOT to Design a Web Site - January 25, 2017
- Hazards of Poorly Written Technical Documentation - December 26, 2016
Why are there so many medication errors in the nation’s hospitals?
The American Nurses Association (ANA) researched that question and came up with interesting answers.
It turns out such “information design” related mistakes like mislabeled medication or poor hand writing contribute to such errors more than we thought.
The survey of 1,039 nurses across America revealed the following factors responsible for injection-related medication errors:
1) Too rushed or busy environment (78 percent).
2) Poor or illegible handwriting (68 percent).
3) Missed or mistaken physician’s orders (62 percent).
4) Similar drug names or medication appearance (56 percent).
5) Working with too many medications (60 percent).
Items 2, 3 and 4 can certainly be avoided by a more careful and user-friendly “information design” program.
As I always say: good information design is not a luxury but a vital necessity. Not only poor information design leads to inefficient and unhappy lives, but sometimes people lose their lives altogether because of it.
For more on this study, please click here.